Alert archive / California / Wind Advisories in 2006

Wind Advisory 15, NWS San Diego, CA

March 27, 20064 counties in California

NWS San Diego, CA issued this wind advisory at Mar 27, 2006, 9:43 AM PST for 4 counties in California. It took effect at Mar 28, 2006, 1:25 PM PST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2006, 9:43 AM PST (17:43 UTC)
In effect from
Mar 28, 2006, 1:25 PM PST
Expired
Mar 29, 2006, 9:37 AM PST
In force
20 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 5.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 271743
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
943 AM PST MON MAR 27 2006

...WIND ADVISORY FROM 4 AM THURSDAY TO 2 PM WEDNESDAY FOR THE
MOUNTAINS AND HIGH DESERTS...

.AN APPROACHING PACIFIC STORM WILL BRING LOCAL STRONG GUSTY WINDS
TO THE MOUNTAINS AND HIGH DESERTS TUESDAY INTO WEDNESDAY. THE WIND
WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH
PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
LINE.

CAZ055>058-060-280145-
/O.NEW.KSGX.WI.Y.0015.060328T1200Z-060329T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
943 AM PST MON MAR 27 2006

...WIND ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 2 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TUESDAY TO 2 PM PST
WEDNESDAY. 

LOCAL SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH IN
THE MOUNTAINS AND HIGH DESERTS TUESDAY INTO WEDNESDAY. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES. 

$$

ATKIN
12 follow-up statements
000 
WWUS76 KSGX 272105
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
105 PM PST MON MAR 27 2006

...WIND ADVISORY FROM 4 AM THURSDAY TO 2 PM WEDNESDAY FOR THE
MOUNTAINS AND HIGH DESERTS...

.AN APPROACHING PACIFIC STORM WILL BRING LOCAL STRONG GUSTY WINDS
TO THE MOUNTAINS AND HIGH DESERTS TUESDAY INTO WEDNESDAY. THE
WIND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINE.

CAZ055>058-060-280600-
/O.CON.KSGX.WI.Y.0015.060328T1200Z-060329T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
105 PM PST MON MAR 27 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO 2 PM PST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO 2 PM PST
WEDNESDAY. 

LOCAL SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH
IN THE MOUNTAINS AND HIGH DESERTS TUESDAY INTO WEDNESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

$$

ATKIN
000 
WWUS76 KSGX 272352 CCA
NPWSGX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
355 PM PST MON MAR 27 2006

...WIND ADVISORY FROM 4 AM TUESDAY TO 2 PM WEDNESDAY FOR THE
MOUNTAINS AND HIGH DESERTS...

.AN APPROACHING PACIFIC STORM WILL BRING LOCAL STRONG GUSTY WINDS
TO THE MOUNTAINS AND HIGH DESERTS TUESDAY INTO WEDNESDAY. THE
WIND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

CAZ055>058-060-280600-
/O.CON.KSGX.WI.Y.0015.060328T1200Z-060329T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
355 PM PST MON MAR 27 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO 2 PM PST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO 2 PM PST
WEDNESDAY. 

LOCAL SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH
IN THE MOUNTAINS AND HIGH DESERTS TUESDAY INTO WEDNESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

$$

ATKIN/PG
000 
WWUS76 KSGX 280457
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
857 PM PST MON MAR 27 2006

...WIND ADVISORY FROM 4 AM TUESDAY TO 2 PM WEDNESDAY FOR THE
MOUNTAINS AND HIGH DESERTS...

.AN APPROACHING PACIFIC STORM WILL BRING LOCALLY STRONG GUSTY WINDS
TO THE MOUNTAINS AND HIGH DESERTS TUESDAY INTO WEDNESDAY. THE
WIND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

CAZ055>058-060-281615-
/O.CON.KSGX.WI.Y.0015.060328T1200Z-060329T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
857 PM PST MON MAR 27 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO 2 PM PST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO 2 PM PST
WEDNESDAY. 

LOCAL SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH
IN THE MOUNTAINS AND HIGH DESERTS TUESDAY INTO WEDNESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE
LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

$$

ATKIN/PG
000 
WWUS76 KSGX 281102
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
302 AM PST TUE MAR 28 2006

...WIND ADVISORY FROM 4 AM TUESDAY TO 2 PM WEDNESDAY FOR THE
MOUNTAINS...

.AN APPROACHING PACIFIC STORM WILL BRING LOCALLY STRONG GUSTY
WINDS TO THE MOUNTAINS LATE TODAY INTO WEDNESDAY. THE WIND WILL
MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH
PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
LINES.

CAZ060-281215-
/O.CAN.KSGX.WI.Y.0015.060328T1200Z-060329T2200Z/
APPLE AND LUCERNE VALLEYS-
302 AM PST TUE MAR 28 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY FOR THE HIGH DESERTS. WIDESPREAD ADVISORY STRENGTH WINDS
ARE NO LONGER EXPECTED.

$$

CAZ055>058-281915-
/O.EXT.KSGX.WI.Y.0015.060329T0000Z-060329T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
302 AM PST TUE MAR 28 2006

...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 PM
PST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
2 PM PST WEDNESDAY. 

LOCAL SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH
IN THE MOUNTAINS BEGINNING LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE
LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

$$

JAD
000 
WWUS76 KSGX 281130
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
330 AM PST TUE MAR 28 2006

...WIND ADVISORY LATE THIS AFTERNOON THROUGH 2 PM WEDNESDAY FOR
THE MOUNTAINS...

.AN APPROACHING PACIFIC STORM WILL BRING LOCALLY STRONG GUSTY
WINDS TO THE MOUNTAINS LATE TODAY INTO WEDNESDAY. THE WIND WILL
MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH
PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
LINES.

CAZ055>058-281930-
/O.CON.KSGX.WI.Y.0015.060329T0000Z-060329T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
330 AM PST TUE MAR 28 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
2 PM PST WEDNESDAY...

A WIND ADVISORY WILL BE IN EFFECT FROM 4 PM THIS AFTERNOON...TO 2
PM PST WEDNESDAY.

AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH IN THE
MOUNTAINS BEGINNING LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE
LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

$$

JAD
000 
WWUS76 KSGX 281544
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
744 AM PST TUE MAR 28 2006

...WIND ADVISORY 4 PM THIS AFTERNOON THROUGH 2 PM WEDNESDAY FOR THE
MOUNTAINS...

.AN APPROACHING PACIFIC STORM WILL BRING LOCALLY STRONG GUSTY
WINDS TO THE HIGHER ELEVATIONS OF THE MOUNTAINS LATE TODAY INTO
WEDNESDAY. THE WIND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

CAZ057-281645-
/O.CAN.KSGX.WI.Y.0015.060329T0000Z-060329T2200Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
744 AM PST TUE MAR 28 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

$$

CAZ055-056-058-290000-
/O.CON.KSGX.WI.Y.0015.060329T0000Z-060329T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
744 AM PST TUE MAR 28 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
2 PM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
2 PM PST WEDNESDAY. 

AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH IN THE
MOUNTAINS BEGINNING LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE
LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

$$

ATKIN
000 
WWUS76 KSGX 282053
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1253 PM PST TUE MAR 28 2006

...WIND ADVISORY 4 PM THIS AFTERNOON THROUGH 2 PM WEDNESDAY FOR
THE MOUNTAINS...

.AN APPROACHING PACIFIC STORM WILL BRING LOCALLY STRONG GUSTY
WINDS TO THE HIGHER ELEVATIONS OF THE MOUNTAINS LATE TODAY INTO
WEDNESDAY. THE WIND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

CAZ055-056-058-290500-
/O.CON.KSGX.WI.Y.0015.060329T0000Z-060329T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
1253 PM PST TUE MAR 28 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
2 PM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
2 PM PST WEDNESDAY. 

AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH IN THE
MOUNTAINS BEGINNING LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE
LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

$$

ATKIN
000 
WWUS76 KSGX 282125
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
125 PM PST TUE MAR 28 2006

...WIND ADVISORY THROUGH 2 PM WEDNESDAY FOR THE HIGHER MOUNTAINS...

.AN APPROACHING PACIFIC STORM WILL BRING LOCALLY STRONG GUSTY
WINDS TO THE HIGHER ELEVATIONS OF THE MOUNTAINS LATE TODAY INTO
WEDNESDAY. THE WIND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

CAZ055-056-058-290530-
/O.EXT.KSGX.WI.Y.0015.060328T2125Z-060329T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
125 PM PST TUE MAR 28 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST WEDNESDAY. 

AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH IN THE
MOUNTAINS BEGINNING LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE
LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

$$

ATKIN
000 
WWUS76 KSGX 282345
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
345 PM PST TUE MAR 28 2006

...WIND ADVISORY THROUGH 2 PM WEDNESDAY FOR THE HIGHER
MOUNTAINS AND UPPER DESERTS...

.AN APPROACHING PACIFIC STORM WILL BRING LOCALLY STRONG GUSTY
WINDS TO THE HIGHER ELEVATIONS OF THE MOUNTAINS AND THE UPPER
DESERTS THIS AFTERNOON INTO WEDNESDAY. THE WIND WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES.
WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

CAZ060-291200-
/O.EXA.KSGX.WI.Y.0015.000000T0000Z-060329T2200Z/
APPLE AND LUCERNE VALLEYS-
345 PM PST TUE MAR 28 2006

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST WEDNESDAY FOR THE
APPLE AND LUCERNE VALLEYS...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST WEDNESDAY. 

AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE
APPLE AND LUCERNE VALLEYS...BEGINNING LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE
LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

$$

CAZ055-056-058-291200-
/O.CON.KSGX.WI.Y.0015.000000T0000Z-060329T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
345 PM PST TUE MAR 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY. 

AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH IN THE
MOUNTAINS BEGINNING LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE
LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

$$

PG
000 
WWUS76 KSGX 290659
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1059 PM PST TUE MAR 28 2006

...WIND ADVISORY THROUGH 2 PM WEDNESDAY FOR THE HIGHER MOUNTAINS
AND UPPER DESERTS...

.A POTENT PACIFIC STORM WILL BRING STRONG GUSTY WINDS TO THE
HIGHER ELEVATIONS OF THE MOUNTAINS AND THE UPPER DESERTS TONIGHT
AND WEDNESDAY. THE WIND WILL MAKE DRIVING DIFFICULT...ESPECIALLY
FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
LIMBS AND DOWNED POWER LINES.

CAZ055-056-058-060-291400-
/O.CON.KSGX.WI.Y.0015.000000T0000Z-060329T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
1059 PM PST TUE MAR 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY. 

AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH
ARE EXPECTED TONIGHT AND WEDNESDAY MORNING. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE
LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

$$

MOEDE
000 
WWUS76 KSGX 291326
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
526 AM PST WED MAR 29 2006

...WIND ADVISORY THROUGH 2 PM TODAY FOR THE HIGHER MOUNTAINS AND
UPPER DESERTS...

.STRONG NORTHWEST FLOW BEHIND A DEPARTING STORM SYSTEM WILL BRING STRONG
GUSTY WINDS TO THE HIGHER ELEVATIONS OF THE MOUNTAINS AND THE UPPER
DESERTS TODAY. THE WIND WILL MAKE DRIVING DIFFICULT...ESPECIALLY
FOR MOTORISTS WITH HIGH PROFILE VEHICLES. THE WINDS WILL SUBSIDE
LATER THIS AFTERNOON.

CAZ055-056-058-060-292130-
/O.CON.KSGX.WI.Y.0015.000000T0000Z-060329T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
526 AM PST WED MAR 29 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS FROM 40 TO
50 MPH ARE EXPECTED TODAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE
LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

$$

MOEDE
000 
WWUS76 KSGX 291737
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
937 AM PST WED MAR 29 2006


CAZ055-056-058-060-291845-
/O.CAN.KSGX.WI.Y.0015.000000T0000Z-060329T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
937 AM PST WED MAR 29 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

$$

ATKIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 27, 9:30 AM PST, 13 minutes earlier.

Area forecast discussion, Mar 27, 9:30 AM PST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST MON MAR 27 2006

.SYNOPSIS...PARTLY CLOUDY TODAY. AN APPROACHING PACIFIC STORM WILL
BRING RAIN...HEAVY AT TIMES...TUESDAY AND WEDNESDAY. THE SNOW LEVEL
WILL START ABOVE 7000 FEET AND THEN LOWER TO NEAR 5000 FEET
WEDNESDAY. LOCAL STRONG GUSTY WINDS WILL ACCOMPANY THIS STORM IN THE
MOUNTAINS AND HIGH DESERTS. DRY AND WARMER THURSDAY INTO FRIDAY
UNDER HIGH PRESSURE. ANOTHER WEAK LOW PRESSURE SYSTEM WILL BRING A
SMALL CHANCE OF SHOWERS LATE FRIDAY INTO SATURDAY. PARTLY CLOUDY
EARLY NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

UPDATED THE FORECAST. PARTLY CLOUDY TODAY. THE 12Z NKX SOUNDING HAD
A WEAK INVERSION BASED NEAR 2200 FT AND SHOWED HIGH LEVEL MOISTURE
IN WSW WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 4 MB SAN-IPL.

GRADUALLY INCREASING CLOUDINESS TODAY AS A PAC STORM APPROACHES.
THIS STORM HAS TAPPED INTO TROPICAL MOISTURE. WHILE DYNAMICS WITH
THIS SYSTEM ARE NOT PARTICULARLY STRONG THERE WILL BE ABUNDANT
MOISTURE FOR PERIODS OF HEAVY RAIN TUESDAY AND SHOWERS WEDNESDAY.
THE SNOW LEVEL WILL START OUT QUITE HIGH...NEAR 8000 FEET
TUESDAY...AND EVENTUALLY LOWER TO NEAR 5000 FEET WEDNESDAY. STRONGER
WINDS ALOFT COMBINED WITH INCREASING ONSHORE GRADIENTS WILL CAUSE
LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS...ESPECIALLY
IN SDB COUNTY. RAINFALL TOTALS SHOULD RANGE FROM ABOUT AN INCH IN
THE COASTAL AREAS TO 2 TO 5 INCHES ON THE W FACING MOUNTAIN SLOPES
WITH ABOUT HALF TO THREE QUARTERS OF AN INCH IN THE DESERTS. THERE
COULD ALSO BE PERIODS OF HEAVY RAIN WITH RAINFALL RATES OF A THIRD
TO TWO THIRDS OF AN INCH PER HOUR WITH THE FRONTAL PASSAGE LATE TUE
AND EARLY WED. THE RAIN WILL TURN TO SHOWERS WED AND GRADUALLY
TAPER OFF BY LATE WED. THE COLDER AIR ALOFT AND BETTER JET DYNAMICS
WILL CAUSE A CHANCE OF THUNDERSTORMS WED WITH ISOLATED HEAVY
SHOWERS. FLASH FLOOD WATCH FOR ALL AREAS EARLY TUE MORNING INTO WED
AFTERNOON AND WIND ADVISORY IN THE MOUNTAINS AND HIGH DESERTS. THERE
WILL ALSO BE LOCAL DENSE FOG IN THE MOUNTAINS AND MAY EVENTUALLY
NEED A SNOW ADVISORY. RESIDUAL MOISTURE WILL CAUSE PARTLY CLOUDY
SKIES THU...OTHERWISE FAIR AND WARMER UNDER WEAK HIGH PRESSURE.

LONGER RANGE PROGS INDICATE THE UPPER HIGH WILL SHIFT E FRI FOR FAIR
WEATHER MOST OF THE DAY. ANOTHER WEAK TROUGH WILL BRING A SMALL
CHANCE OF SHOWERS LATE FRI INTO SAT. PARTLY CLOUDY BUT DRY EARLY
NEXT WEEK UNDER FLAT FLOW OR WEAK TROUGHING.

&&

.AVIATION...VFR WILL PREVAIL TODAY...EXCEPT FOR A FEW LOW CIGS WITH
BASES OF 2500 FT AND TOPS 3500 FT MSL UNTIL MIDDAY. THICK MID AND
HIGH CLOUDS WILL BEGIN MOVING IN TONIGHT...WITH CIGS SLOWLY LOWERING
TO ABOUT 3000 FT BY 12Z TUE...WHEN THE RAIN AND STRONG SOUTHERLY
WINDS SHOULD BEGIN...AND THESE CONDITIONS WILL PREVAIL THROUGH THE
DAY TUE.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON FOR
ALL AREAS. SEE LAXFFASGX.

WIND ADVISORY FROM 4 AM TUESDAY TO 2 PM PST WEDNESDAY FOR THE
MOUNTAINS AND HIGH DESERTS. SEE LAXNPWSGX.

SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX.

&&

PUBLIC...ATKIN
AVIATION...MM
Hazardous weather outlook, Mar 27, 4:00 AM PST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST MON MAR 27 2006

CAZ042-043-048-050-055>058-060>062-281200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PST MON MAR 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST CALIFORNIA.

.DAY ONE...TODAY THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG PACIFIC STORM IS EXPECTED TO AFFECT SOUTHWEST CALIFORNIA
ON TUESDAY AND WEDNESDAY WITH PERIODS OF MODERATE TO HEAVY RAIN AND
MOUNTAIN SNOW. AREAS OF DENSE FOG WILL DEVELOP ON THE COASTAL SLOPES
AND STRONG AND GUSTY WINDS ARE EXPECTED IN THE MOUNTAINS AT TIMES.
AREAS OF DENSE FOG AND SLICK ROADS WILL MAKE TRAVEL LOCALLY
HAZARDOUS IN THE MOUNTAINS. LOCALLY HEAVY RAIN MAY PRODUCE FLOODING
IN LOW LYING AND POORLY DRAINED AREAS. RECENT BURN AREAS WILL BE
PARTICULARLY SUSCEPTIBLE TO MUD AND DEBRIS FLOWS. THERE WILL BE A
SLIGHT CHANCE OF THUNDERSTORMS WITH DANGEROUS LIGHTNING. THE
WINDY...COLD...AND WET WEATHER COULD BE DANGEROUS FOR UNPREPARED
HIKERS AND CAMPERS IN REMOTE AREAS...SEE LAXSPSSGX FOR FURTHER
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY AND WEDNESDAY.

JAD

In the hours before

Special weather statement, Mar 27, 4:00 AM PST, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST MON MAR 27 2006

CAZ042-043-048-050-055>058-060>062-281200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 AM PST MON MAR 27 2006

...A DEVELOPING SPRING STORM TAKING AIM AT SOUTHERN CALIFORNIA
TUESDAY...

A STRONG AREA OF LOW PRESSURE WILL TAKE SHAPE OVER THE EAST PACIFIC
TODAY. THIS WILL BRING SIGNIFICANT RAIN...AND SNOW HIGH IN THE
MOUNTAINS...BEGINNING ON TUESDAY...AND LASTING INTO WEDNESDAY.

THE BROAD CIRCULATION AROUND THIS STORM WILL BE ABLE TO TAP INTO A
POOL OF SUBTROPICAL MOISTURE. AS THIS MOIST AIR IS STEERED TOWARD
SOUTHERN CALIFORNIA...STRONG SOUTHWEST WINDS WILL DEVELOP ALOFT...
BRINGING THE POTENTIAL FOR A PERIOD OF HEAVY UPSLOPE RAINFALL ON THE
COASTAL MOUNTAIN SLOPES. INITIALLY THIS MOIST AIRMASS WILL BE QUITE
MILD RESULTING IN HIGH SNOW LEVELS. AS THE STORM MOVES CLOSER...SNOW
LEVELS WILL FALL TO AROUND RESORT LEVELS ON WEDNESDAY. THE COLDEST
AIR WITH THIS SYSTEM IS NOW EXPECTED TO REMAIN OVER CENTRAL AND
NORTHERN CALIFORNIA. THIS WILL KEEP THE THREAT OF HEAVY SNOW MAINLY
ABOVE RESORT LEVELS OVER SOUTHERN CALIFORNIA.

PRELIMINARY INDICATIONS ARE THAT TWO...TO LOCALLY FOUR INCHES OF
RAIN WILL BE POSSIBLE ON THE SOUTHWEST FACING COASTAL MOUNTAIN
SLOPES...WITH AROUND ONE INCH POSSIBLE ON THE COASTS AND IN THE
VALLEYS. LOCALLY HEAVIER RAIN AND SMALL HAIL MAY FALL IN ISOLATED
THUNDERSTORMS ON TUESDAY NIGHT AND WEDNESDAY. SNOWFALL COULD BE VERY
HEAVY ABOVE 8000 FEET IN THE SAN GORGONIO WILDERNESS...AND ON THE
HIGHEST PEAKS IN THE SAN JACINTO AND SAN BERNARDINO MOUNTAINS WITH
TWO FEET OR MORE LIKELY. BUT DUE TO THE HIGH SNOW LEVELS EXPECTED...
THE LARGER RESORTS MAY ONLY SEE A FEW INCHES ON WEDNESDAY.

THE POTENTIAL FOR FLOODING WILL BE GREATEST LATE ON TUESDAY OR
TUESDAY NIGHT...WHEN VERY HEAVY RAIN COULD FALL FOR SEVERAL HOURS
WELL UP THE COASTAL MOUNTAIN SLOPES. THE COMBINATION OF MELTING SNOW
AND RUNOFF COULD RESULT IN FLASH FLOODING OF STREAMS AND WASHES.
LOCALLY HEAVY RAIN WILL STILL BE POSSIBLE ON WEDNESDAY IN ISOLATED
THUNDERSTORMS. RECENTLY BURNED AREAS WILL BE PARTICULARLY
SUSCEPTIBLE TO FLOODING FROM MUD AND DEBRIS FLOWS.

A PERIOD OF STRONG SOUTH TO SOUTHWEST WINDS IN EXCESS OF 40 MPH ARE
LIKELY ON EXPOSED MOUNTAIN RIDGES TUESDAY...SHIFTING TO THE WEST BY
WEDNESDAY. THE COMBINATION OF WIND...SNOW...AND FALLING TEMPERATURES
TUESDAY NIGHT AND WEDNESDAY MORNING WILL BE DANGEROUS FOR UNPREPARED
HIKERS OR CAMPERS IN REMOTE AREAS ABOVE 7000 FEET. PEOPLE SHOULD
STAY INFORMED OF THIS DEVELOPING STORM AND LISTEN FOR LATER
STATEMENTS...ADVISORIES...AND POSSIBLE WARNINGS.

JAD

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.